I am 33 and had my GB removed end of 05/09-I was also told by my GI Dr I have H Pylori-some kind of bacteria living in my stomach. The reason for the GB removal was that I started having god awful stomach pains wake me up in the middle of the night. I had 3 episodes in 3 weeks. Went to ER finally & they did an ultrasound & said I had a ton of stones & it needed to come out. OK. It was taken out. It has now been 6 months & I have dropped 44 lbs due to the severe diarrhea I suffer. I talked to my GI & was given Wellchol along with 2 other anti-d meds. When I take these, I become constipated for 5 days with horrible stomach pains & then when I finally have a bowel movement, it's back to the diarrhea. I was told this is normal for up to a year after the GB removal as my body's adjusting to not having the GB. My GI also says we cannot treat the H Pylori as the meds for it will only worsen the diarrhea. I had to quit my job with the state because I could not stay out of the bathroom. I'm weak, tired & frustrated & I think I want a second opinion. This can't "be normal." I have talked with several people who say since having their GB removed, the diarrhea has never stopped. I cannot live like this. Anyone out there experiencing this & does anyone have any suggestions?
Written on November 22nd, 2009